Tennessee, 2010Hail in Tennessee, March 12, 2010
March 12, 2010 · NWS HUN · 1 event in 1 county or zone
An isolated severe thunderstorm developed over southern middle Tennessee, north of a line of severe thunderstorms that was moving across north central and northeast Alabama. This severe thunderstorm produced hail up to half dollar size in Lincoln county Tennessee.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An isolated severe thunderstorm developed over southern middle Tennessee, north of a line of severe thunderstorms that was moving across north central and northeast Alabama. This severe thunderstorm produced hail up to half dollar size in Lincoln county Tennessee.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before the first event at Mar 12, 4:23 AM CST, 40 minutes earlier.
Area forecast discussion, Mar 12, 4:23 AM CST, 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
423 AM CST FRI MAR 12 2010
.DISCUSSION...
A BUSY MORNING IS AN UNDERSTATEMENT IN THE OFFICE...WITH STORMS
AFFECTING PARTS OF OUR FORECAST/WARNING AREA. AS OF THE PRESENT...A
LINE OF STORMS WAS AFFECTING AREAS NEAR THE I-65 CORRIDOR. THESE
STORMS HAVE PRODUCED HAIL TO GOLF BALL IN SIZE OVER OUR AREA...WITH
EVEN LARGER REPORTS OVER EASTERN MISSISSIPPI AND NW ALABAMA SOUTH OF
FRANKLIN/LAWRENCE COUNTIES. SEVERE T-STORM WATCH #31 IS IN EFFECT
FOR ALL OF OUR NORTHERN AL COUNTIES EAST OF LAUDERDALE...COLBERT AND
FRANKLIN COUNTIES...WITH THE ABOVE COUNTIES ALREADY CANCELLED FROM
THIS WATCH.
OTHERWISE...A COLD FRONT WAS NEARING THE NE MISSISSIPPI/NW ALABAMA
BORDER. AS NOTED ABOVE...THE STORM THREAT WILL END FROM WEST TO EAST
AS THE FRONT SWEEPS ACROSS THE AREA. HOWEVER...WILL KEEP MOSTLY
CLOUDY TO CLOUDY SKIES...AND A CHANCE OF SHOWERS IN THE FORECAST...
CONTINUING INTO SUNDAY AS LOW PRESSURE NOW OVER THE MID MISSISSIPPI
VALLEY SLOWLY TRANSLATES TO THE COASTAL VIRGINIA DURING SUNDAY. THE
CLOUDS WILL KEEP SOMEWHAT COOLER THAN NORMAL TEMPS FOR THE WEEKEND.
WILL STAY OPTIMISTIC AND BRING BACK THE SUN ON MONDAY...AS THE LOW
MOVES FURTHER EAST OF THE MID ATLANTIC.
MORE SHOWERS WILL COME BACK INTO THE FORECAST FOR TUE NIGHT INTO WED
NIGHT...AS ANOTHER UPPER SYSTEM MOVES OVER THE REGION. SOUNDINGS
DURING THIS TIME LOOKS TOO STABLE FOR THUNDER DURING THIS PERIOD.
DRY WEATHER HOPEFULLY RETURNS FOR NEXT THURSDAY.
&&
.AVIATION... /06Z ISSUANCE/
VFR CONDITIONS ARE EXPECTED AT KMSL AND KHSV THROUGH THE EARLY
MORNING HOURS. AS A LOW PRESSURE SYSTEM DEEPENS TO THE SW AND MOVES
NE...SHRA/TSRA IS CURRENTLY APPROACHING FROM THE SW...THEY WILL
BECOME MORE CLUSTERED IN NATURE BY SUNRISE. MVFR CONDITIONS ARE
EXPECTED AS SHRA/TSRA APPROACH THE TERMINALS. IN HEAVIER SHRA/TSRA
BETWEEN 09Z-13Z...IFR CONDITIONS ARE POSSIBLE. EXACT ENDING TIME OF
PRECIP IS UNCERTAIN AT THIS TIME...SO TIMING AT END OF TAF PERIOD IS
MAINLY TO SHOW TRENDS OF CLEARING. CLOUDS AND DZ MAY LINGER LONGER
DEPENDING ON THE TRACK AND SPEED OF THE SYSTEM EXITING THE AREA.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 60 42 52 39 55 / 90 40 40 30 20
SHOALS 60 42 53 39 56 / 90 40 40 30 20
VINEMONT 61 42 52 39 56 / 90 40 40 30 20
FAYETTEVILLE 60 42 51 38 55 / 90 40 40 30 20
ALBERTVILLE 59 43 50 40 55 / 90 40 40 30 20
FORT PAYNE 61 41 52 38 56 / 90 40 40 30 20
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
TN...NONE.
&&
DISCUSSION...RSB
AVIATION...12
Hazardous weather outlook, Mar 12, 4:04 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HUNTSVILLE AL
404 AM CST FRI MAR 12 2010
ALZ001>010-016-TNZ076-096-097-121900-
LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN-
MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN-
404 AM CST FRI MAR 12 2010
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS
OF SOUTHERN MIDDLE TENNESSEE.
.DAY ONE...TODAY AND TONIGHT...
A LINE OF STORMS ASSOCIATED WITH A COLD FRONT...WILL MOVE ACROSS
THE AREA THIS MORNING. LARGE HAIL AND DAMAGING WINDS WILL BE
POSSIBLE IN STRONGER STORMS. THE SEVERE WEATHER THREAT WILL BEGIN TO
END AROUND NOON AS THE COLD FRONT MOVES EAST OF THE TENNESSEE VALLEY.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL
MAY BE NEEDED THIS MORNING.
SS
In the hours before
Local storm report, Mar 12, 3:58 AM CST, 1 hour 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
358 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0350 AM HAIL 10 SW ATHENS 34.68N 87.08W
03/12/2010 E1.00 INCH LIMESTONE AL TRAINED SPOTTER
WIND GUSTS 35 MPH
&&
SSHUMWAYLocal storm report, Mar 12, 4:08 AM CST, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
408 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 AM HAIL ELKMONT 34.93N 86.98W
03/12/2010 E0.75 INCH LIMESTONE AL LAW ENFORCEMENT
&&
SSHUMWAYSpecial weather statement, Mar 12, 4:21 AM CST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
421 AM CST FRI MAR 12 2010
ALZ005-006-TNZ096-121115-
LIMESTONE-LINCOLN-MADISON-
421 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR LIMESTONE...LINCOLN AND MADISON
COUNTIES UNTIL 515 AM CST...
AT 419 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
CLUSTER OF STRONG THUNDERSTORMS 6 MILES SOUTHEAST OF ELKMONT...OR 6
MILES NORTHEAST OF ATHENS...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THESE STORMS.
THESE THUNDERSTORMS COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3513 8635 3467 8636 3460 8695 3465 8702
3466 8705 3480 8705 3499 8707 3501 8687
3500 8684 3515 8636
TIME...MOT...LOC 1020Z 236DEG 31KT 3487 8689Local storm report, Mar 12, 4:25 AM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
425 AM CST FRI MAR 12 2010
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0416 AM HAIL ATHENS 34.79N 86.96W
03/12/2010 E0.75 INCH LIMESTONE AL LAW ENFORCEMENT
0418 AM HAIL 10 W ATHENS 34.79N 87.14W
03/12/2010 E0.75 INCH LIMESTONE AL NWS EMPLOYEE
PENNY HAIL NEAR THE CLEMENTS AREA
&&
SSHUMWAYSpecial weather statement, Mar 12, 4:27 AM CST, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
427 AM CST FRI MAR 12 2010
ALZ004-007-121115-
LAWRENCE-MORGAN-
427 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR LAWRENCE AND MORGAN COUNTIES
UNTIL 515 AM CST...
AT 424 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTH OF WREN...OR 9 MILES SOUTH OF
MOULTON...MOVING NORTHEAST AT 35 MPH.
PENNY SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WREN.
SPEAKE...MOULTON.
DANVILLE.
CHALYBEATE SPRINGS...NEEL.
CADDO...BASHAM.
TRINITY...HILLSBORO.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3434 8745 3474 8724 3458 8692 3432 8710
TIME...MOT...LOC 1027Z 215DEG 30KT 3437 8729
Special weather statement, Mar 12, 4:53 AM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
453 AM CST FRI MAR 12 2010
ALZ016-121130-
CULLMAN-
453 AM CST FRI MAR 12 2010
...SIGNIFICANT WEATHER ADVISORY FOR CULLMAN COUNTY UNTIL 530 AM
CST...
AT 447 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR CRANE HILL...OR 15 MILES WEST OF CULLMAN...
MOVING NORTHEAST AT 35 MPH.
NICKEL SIZE HAIL IS EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
WEST POINT...BALDWIN.
BATTLEGROUND...CULLMAN.
SOUTH VINEMONT.
WALTER.
FAIRVIEW...BAILEYTON.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM CST FRIDAY
MORNING FOR NORTHERN ALABAMA.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3397 8709 3431 8711 3431 8650 3405 8672
TIME...MOT...LOC 1053Z 229DEG 29KT 3416 8705
Hail, Lincoln
- When
- March 12, 5:03 AM CST to 5:08 AM CST
- Where
- Lincoln County, 3.45 mi WSW of Bledsoe
- Measured
- 1.25 in hail
- Property damage
- $20,000
- Reported by
- Public
- Coordinates
- 35.320, -86.640
Quarter to half dollar size hail was reported in Petersburg.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Lightning Strike in Tennessee, March 12, 20101 death · $310,000 · 1 in hail · 3 events
- Coastal Flood and High Surf in New York, March 12 to 15, 2010$31 million · 15 events
- Rip Current in Florida, March 12, 20101 death · 1 injured · 1 event
- Avalanche in Colorado, March 12, 20101 death · 1 event
- Hail and Damaging Winds in Alabama, March 12, 2010$459,000 · 1.75 in hail · 32 events
- Flash Flooding in Iowa, March 12 to 13, 2010$550,000 · 4 events
- Tornado and Hail in Georgia, March 12, 2010$125,000 · EF0 · 14 events
- Hail and Damaging Winds in Alabama, March 12, 2010$50,000 · 2.75 in hail · 19 events
- Flooding in South Dakota, March 12 to 28, 2010$100,000 · 3 events
- Flooding and Hail in Tennessee, March 12, 2010$5,000 · 1 in hail · 10 events
- Lightning Strike in South Carolina, March 12, 2010$15,000 · 1 event
- Flooding in South Dakota, March 12 to 31, 20107 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 220087.